MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X7SN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Device received and pending review from the supplier.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused, or contributed to the reportable event.
 
Event or Problem Description
It was reported: mma embo using eclipse 6x7sn & onyx.Balloon was pushed fairly distal into smaller vessel and was never inflated.The distal end of catheter in turn became stuck & broke off in the onyx cast.The surgeon was able to snare the majority of the broken catheter.The product was not able to be saved to evaluate.
 
Event or Problem Description
It was reported: "mma embo using eclipse 6x7sn & onyx.Balloon was pushed fairly distal into smaller vessel and was never inflated.The distal end of catheter in turn became stuck & broke off in the onyx cast.The surgeon was able to snare the majority of the broken catheter.The product was not able to be saved to evaluate.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Here is the summary of event and investigation as reported by the supplier: the affected catheter eclipse2l has not been returned to balt extrusion for inspection.As a result, the analysis of the reported event was by definition limited.The review was so based on the incident description, the device history records and the data gathered during our post-marketing surveillance program for such failures.The braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.By reviewing the manufacturing records of this specific batch, we did not observe any anomaly that could potentially explain the event described: a process deviation # (b)(4) related to the cleaning of the outer surface of the dispensers before the insertion of the ecl2l was applied for this specific lot number but it did not represent any technical link with the failures from complaint #(b)(4).A process deviation # (b)(4) related to the us drawing of sfeclipse2l which did not match with the mpis sfeclipse2l n°20139 ind18/01 (no shaping mandrel in the us drawing) was applied for this specific lot number but it did not also represent any technical link with the failures from complaint #(b)(4).The incident description mentioned that the eclipse2l revealed being entrapped into the embolic agent injected ("the distal end of catheter in turn became stuck & broke off in the onyx cast").We do not know accurately the conditions where occurred this issue and which manipulations were applied.However, the data issued from our post-marketing surveillance program show that such blocking are generally caused by the embolic agent reflux beyond the catheter's distal extremity.Finally, this incident type cannot be linked to the device itself since there is not a technical characteristic that could explain the trapping.We suggest you to contact the embolic agent manufacturer for additional information for such a failure (e.G.Poor visualization of the reflux on the x-ray pictures).In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was not available for inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key10752429
Report Number3014162263-2020-00035
Device Sequence Number3261510
Product Code MJN
UDI-Device Identifier00818053022937
UDI-Public00818053022937
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberECL2L6X7SN
Device Catalogue NumberN/A
Device Lot NumberF200800447
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;